It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • weight, geodon, wellbutrin, amongst others!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-24-2007, 10:05 PM   #1
    Llama
    Senior Veteran
    (female)
     
    Llama's Avatar
     
    Join Date: Dec 2004
    Posts: 1,230
    Llama HB User
    weight, geodon, wellbutrin, amongst others!

    Guys help me with this. Do you gain weight with geodon?

    Do you re-gain weight when you get off of wellbutrin?

    Will I doubly gain because of getting off of wellbutrin and getting on geodon?

    It never ends!!!!

     
    Sponsors Lightbulb
       
    Old 10-25-2007, 04:11 AM   #2
    Dee-nah
    Senior Veteran
    (female)
     
    Dee-nah's Avatar
     
    Join Date: Aug 2006
    Location: Philadelphia
    Posts: 1,182
    Dee-nah HB User
    Re: weight, geodon, wellbutrin, amongst others!

    Geodon is weight neutral so you shouldn't gain while on it... As far as getting off Wellburtrin I'm really not sure. My best advice is to watch what you eat and try to stay active, I know this is hard especially in a depressive state BUT the results are amazing for the mind..
    __________________
    All you need is love....

     
    Old 10-25-2007, 07:09 AM   #3
    goody2shuz
    Inactive
    (female)
     
    Join Date: May 2004
    Location: New York
    Posts: 5,805
    goody2shuz HB Usergoody2shuz HB User
    Re: weight, geodon, wellbutrin, amongst others!

    Dee-nah brings up an excellent point....better to find the right meds to take care of that mind and not worry too much about the side effects right now. Every person will respond to a given med differently so even if somebody here says that they didn't gain on Geodon that doesn't necessarily mean you won't.....visa versa. So....take things in stride, you certainly don't want to have another night like the other night happening....right??

    So what happened, Llama....we were soo worried about you the other night. Did you finally get things straightened out with the pnurse and pharmacy. I sure hope that doesn't happen to you again. Geeez Louise!!!

    Anyway...so what is the plan...what did the pdoc say???

    I hope that you can get those meds working and that you will soon be on your way to getting better. Try to do as the doctor instructed and deal with any given problems along the way. You may be surprised when the new meds actually start making you feel better. And remember to give the meds a fighting chance....it'll take your body time to make the adjustments.

    So glad that you posted....keep us updated....ok??

    Lots of (((((HUGS))))) ~ Goody

    Last edited by goody2shuz; 10-25-2007 at 07:11 AM.

     
    Old 10-25-2007, 08:49 AM   #4
    tony72
    Inactive
    (female)
     
    Join Date: Sep 2007
    Location: Georgia
    Posts: 186
    tony72 HB User
    Re: weight, geodon, wellbutrin, amongst others!

    Llama,

    I have the same questions about Effexor and others. I've finally decided that I can't base my weight gain on what the side effects say. I've lost with some that are supposed to make you gain weight, and gained with others that are supposed to help you lose weight.

    I also love the labels that say..... Side effects: may cause weight loss, may cause weight gain .... all in the same list. heehehhheheh

    Now that I've started to feel better - I think it is the Deplin! - I've actually started walking/jogging again for the first time in 5 years.

    See, who know what the right med's can do. T

     
    Old 10-25-2007, 09:01 AM   #5
    Pri Lily
    Inactive
    (female)
     
    Join Date: Sep 2007
    Location: Canada
    Posts: 1,096
    Pri Lily HB User
    Re: weight, geodon, wellbutrin, amongst others!

    Tony is right...

    Another list of side-effects will say....may cause diarrhea or constipation.

    All that means, is that they've taken a group of people, and listed everything that happened to everyone.

    So, Llama...the geodon may cause weight gain...or loss....or neither!

    Lil

     
    Old 10-25-2007, 03:12 PM   #6
    Sunka
    Senior Member
    (female)
     
    Sunka's Avatar
     
    Join Date: Sep 2007
    Location: Pacific Northwest WA USA
    Posts: 106
    Sunka HB User
    Re: weight, geodon, wellbutrin, amongst others!

    I agree with these guys....different meds work differently on different people, but just to be totally honest, I lost 40 pounds while taking Geodon over the course of 10 months. I discontinued it because of another side effect that really bothered me but I won't mention so you don't develop it after reading this, ok. Good luck with your meds!!

     
    Old 10-25-2007, 04:27 PM   #7
    seaturtle
    Senior Veteran
    (female)
     
    seaturtle's Avatar
     
    Join Date: Feb 2005
    Posts: 1,910
    seaturtle HB User
    Re: weight, geodon, wellbutrin, amongst others!

    I don't have experience with Geodon, but a friend takes it and lost weight. Wellbutrin actually gives me an appetite, but makes me wired, and I have an ED anyway and have been losing weight without meaning to, so for me, I am trying desperately to gain.
    My friend was also on and off Wellbutrin, but that didn't effect her weight.
    But she has an ED, too, so who knows?
    I hope you get stabilized soon, glad you're seeking help.

    Seaturtle

     
    Old 10-25-2007, 05:01 PM   #8
    LoudWhispers
    Junior Member
    (male)
     
    LoudWhispers's Avatar
     
    Join Date: Jul 2007
    Location: USA
    Posts: 41
    LoudWhispers HB User
    Re: weight, geodon, wellbutrin, amongst others!

    I take Geodon without side effects but your mileage may vary.

    I put on weight with Zyprexa and was too sleepy with Abilify.

    The third time, Geodon, was the charm.

    LW

    Last edited by LoudWhispers; 10-25-2007 at 05:02 PM.

     
    Old 10-25-2007, 06:46 PM   #9
    tony72
    Inactive
    (female)
     
    Join Date: Sep 2007
    Location: Georgia
    Posts: 186
    tony72 HB User
    Re: weight, geodon, wellbutrin, amongst others!

    That is a great point... I have had side effects one time while taking medication and then the next time I had no side effects. It is also very interesting to see the Placebo comparisons.

    I just wish you the very best regardless of the med. I do know that worrying about it will add to your side effect responses.

    ((((((( Big Hug )))))))

     
    Old 10-26-2007, 10:49 PM   #10
    Llama
    Senior Veteran
    (female)
     
    Llama's Avatar
     
    Join Date: Dec 2004
    Posts: 1,230
    Llama HB User
    Re: weight, geodon, wellbutrin, amongst others!

    Thanks for the support guys! I guess I need to be reminded of things sometimes lol. It's like something you kind of already know but you just need to hear it from someone else to feel comfortable and reassured. So thank you all again!

    And tony I am so happy to hear that you are starting to feel better with that new med. Interesting, I've never heard of it! And I thought I knew them all. lol

     
    Old 10-28-2007, 07:32 PM   #11
    Tinkerbell79
    Senior Member
    (female)
     
    Tinkerbell79's Avatar
     
    Join Date: Oct 2007
    Location: wish I was still in VA
    Posts: 106
    Tinkerbell79 HB User
    Re: weight, geodon, wellbutrin, amongst others!

    Llama,
    I've come to find out that everything has a side effect lol. When I was first put on my meds I was more worried about the weight gain than I was about the sleepiness. Now it's the complete opposite. I could really care less about the weight gain but I dont' wanna be so tired all the time. I really CAN NOT take my Seroquel until I see my pdoc this week. But everyone else made a good point and it is true that you need to worry about your mind more importantly than your weight at the moment. And if you watch what you eat and exercise that shouldn't be a problem. I hope this helps you feel a little better. =)
    ((((((((((((Hugs)))))))))
    __________________
    ~~~Tiffany~~~

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    weight gain redtoenails Bipolar Disorder 25 07-11-2010 09:22 AM
    geodon cannot lose weight mckniglm Bipolar Disorder 2 01-29-2008 09:59 PM
    Finding a Medication that doesn't cause weight gain? jealibeanz Depression 15 03-26-2007 09:56 PM
    How Do Anti-depressants Make You Put on Weight? mrm Depression 9 07-03-2006 04:50 AM
    Info. Needed Re: Trileptal and Geodon (want to lose weight) Lillies4Laurie Bipolar Disorder 10 05-17-2005 04:32 AM
    Bipolar tried every med, Geodon questions Chelsea23 Bipolar Disorder 14 04-24-2005 09:31 AM
    anybody on geodon ??? dgold Obsessive Compulsive Disorder (OCD) 5 03-02-2004 10:27 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:43 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!